Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 19, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Feb 12, 2025, 2:51 PM CST for Claiborne County, Jefferson County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2025, 2:51 PM CST (20:51 UTC)
- Expired
- Feb 12, 2025, 3:12 PM CST
- In force
- 21 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Claiborne County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 1:32 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -182 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
945
WFUS54 KJAN 122051
TORJAN
MSC021-063-122130-
/O.NEW.KJAN.TO.W.0019.250212T2051Z-250212T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
251 PM CST Wed Feb 12 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Southeastern Claiborne County in southwestern Mississippi...
Northeastern Jefferson County in southwestern Mississippi...
* Until 330 PM CST.
* At 251 PM CST, a severe thunderstorm capable of producing a tornado
was located over Red Lick, or 8 miles northeast of Fayette, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Blue Hill, Pattison, Peyton, and Mcbride around 255 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3180 9104 3197 9077 3193 9072 3184 9072
3183 9073 3177 9074 3172 9097
TIME...MOT...LOC 2051Z 243DEG 30KT 3178 9093
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
EC1 follow-up statement
079
WWUS54 KJAN 122112
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
312 PM CST Wed Feb 12 2025
MSC021-063-122122-
/O.CAN.KJAN.TO.W.0019.000000T0000Z-250212T2130Z/
Claiborne MS-Jefferson MS-
312 PM CST Wed Feb 12 2025
...THE TORNADO WARNING FOR SOUTHEASTERN CLAIBORNE AND NORTHEASTERN
JEFFERSON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Tornado Watch remains in effect until 1000 PM CST for central and
southwestern Mississippi.
&&
LAT...LON 3180 9104 3197 9077 3193 9072 3184 9072
3183 9073 3177 9074 3172 9097
TIME...MOT...LOC 2109Z 243DEG 30KT 3186 9075
$$
ECWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 12, 2:28 PM CST, 23 minutes earlier.
Area forecast discussion, Feb 12, 2:28 PM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
228 PM CST Wed Feb 12 2025
...New DISCUSSION...
.DISCUSSION...
Issued at 204 PM CST Wed Feb 12 2025
Tonight:
Storms exit the area late this evening from west to east with
cooler air moving in behind. This will result in a night with lows
across the area in the 30s for most north of I-20 and 40s to the
south. Freezing temperatures are possible in southeast Arkansas.
Through mid week next week:
Otherwise, ongoing forecast thinking remains unchanged and the
previous extended forecast is attached below, with the next storm
threat anticipated on Saturday when a significant severe weather
event is possible. An "Enhanced" (3 out of 5) risk for severe
weather remains valid for much of the area on Saturday. /86/
Previous Discussion:
Thursday through Tuesday:
Surface ridging will provide a brief break from the rainfall
Thursday and Friday as it traverses over the central CONUS.
Southerly flow will help Gulf moisture return to the region and
bring afternoon temps to the lower 70s to near 80 degrees by
Saturday.
Although warm temps are expected Saturday, rain will also return
as well as an upper-lvl trough progresses east, pushing a cold
front into the area. With mid-60 dewpoints, sufficient shear and
instability in place, strong to severe storms will be possible.
Continue to check back for updates as this system is several days
away. Depending on rainfall amounts from the next couple of days,
flooding could be possible with this system as soils will be
saturated and additional 1-2 inches of rain will be likely from
this system.
Post frontal passage will bring a cooler start to the new week.
Afternoon highs will range from the upper 40s in the northwest to
lower 60s in the southeast and overnight lows are expected to drop
to the upper 20s and lower 30s. Cold overnight lows could lead to
a widespread freeze Monday and Tuesday morning. /SW/
&&
.AVIATION...
(18Z TAFS)
Issued at 1142 AM CST Wed Feb 12 2025
A mix of conditions were observed at 1730Z as the morning showers
have moved to ne MS but additional SHRA/TSRA will move back across
the area from the west through 05Z. IFR/LIFR conds are expected
to redevelop area and prevail areawide through 09Z. After 09Z
cigs wl gradually improve to MVFR from the west but MVFR cigs wl
prevail through the end of the TAF period. A gusty s-se wind to
20kts is expected this aftn but wl shift to the nw and be gusty
20-22kts tonight as a cold front moves across the region. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 40 51 35 62 / 70 0 0 10
Meridian 43 55 33 61 / 80 0 0 10
Vicksburg 39 49 35 60 / 40 0 0 10
Hattiesburg 48 61 38 66 / 80 0 0 20
Natchez 42 52 38 63 / 60 0 0 20
Greenville 34 44 31 54 / 20 0 0 10
Greenwood 36 47 32 58 / 50 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 6 PM CST this evening for MSZ019-025>057-059-
060.
LA...Flood Watch until 6 PM CST this evening for LAZ007>009-015-016-
023>026.
AR...Flood Watch until 6 PM CST this evening for ARZ074-075.
&&
LP/SW/22In the hours before
Local storm report, Feb 12, 9:37 AM CST, 5 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
937 AM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM Flood 2 SSW Chester 33.34N 89.25W
02/12/2025 Choctaw MS Trained Spotter
Stewart road closed due to high water from
South Union Road to Chester Mills Road due
to swelling of Besa Chitto Creek.
&&
LPLocal storm report, Feb 12, 1:25 PM CST, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
125 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM Flood 6 ENE Huntsville 33.38N 89.36W
02/12/2025 Choctaw MS Trained Spotter
Creek swelling resulted in high water road
closure along Henderson road.
&&
LDPThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 8:50 PM CST | Flood Watch | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clay and 30 more | 23 hr |
| Feb 12, 9:06 AM CST | River Flood Warning | JAN | Hinds, Warren | 16 days |
| Feb 12, 9:06 AM CST | River Flood Warning | JAN | Madison, Yazoo | 21 days |
| Feb 12, 9:42 AM CST | River Flood Warning | JAN | Copiah, Simpson | 7 days |
| Feb 12, 9:42 AM CST | River Flood Warning | JAN | Lawrence | 8 days |
| Feb 12, 9:57 AM CST | River Flood Warning | JAN | Leake | 4 days |
| Feb 12, 9:57 AM CST | River Flood Warning | JAN | Attala | 34 hr |
| Feb 12, 9:57 AM CST | River Flood Warning | JAN | Leake | 9 days |
| Feb 12, 9:57 AM CST | River Flood Warning | JAN | Leake | 21 days |
| Feb 12, 9:57 AM CST | River Flood Warning | JAN | Leake | 21 days |
| Feb 12, 1:19 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 56 min |
| Feb 12, 1:53 PM CST | Tornado Warning | JAN | Forrest, Lamar | 45 min |
| Feb 12, 2:13 PM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 47 min |
| Feb 12, 2:14 PM CST | Tornado Warning | JAN | Copiah, Franklin, Lawrence, Lincoln, Simpson | 61 min |
| Feb 12, 3:00 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 45 min |
| Feb 12, 3:05 PM CST | Special Weather Statement | JAN | Smith | 55 min |
| Feb 12, 3:09 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 51 min |
| Feb 12, 3:19 PM CST | Special Weather Statement | JAN | Adams, Claiborne, Jefferson | 56 min |
| Feb 12, 3:28 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 47 min |
| Feb 12, 3:45 PM CST | Tornado Warning | JAN | Copiah, Lawrence, Lincoln | 45 min |
| Feb 12, 4:04 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 30 min |
| Feb 12, 4:19 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Simpson | 56 min |
| Feb 12, 4:59 PM CST | Flash Flood Warning | JAN | Adams, Claiborne, Copiah, Covington, Franklin, Jefferson and 4 more | 2 hr |
| Feb 12, 5:05 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Simpson, Smith | 55 min |
| Feb 12, 5:53 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Jones, Smith | 52 min |
| Feb 12, 5:55 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 65 min |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.